Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 33, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 17, 2009, 3:15 PM EDT for Letcher County, Pike County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 17, 2009, 6:04 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 72 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:05 PM EDT | FLASH FLOOD | Fleming-Neon, KY | HIGHWAY 343 AND 317 ARE CLOSED DUE TO FLASH FLOODING. WATER IS INSIDE THE NEON FIRE STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 171915
FFWJKL
KYC133-195-172215-
/O.NEW.KJKL.FF.W.0033.090617T1915Z-090617T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 615 PM EDT
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS APPROACHING THE WARNING AREA THAT COULD PRODUCE
ANOTHER INCH OR MORE OF RAINFALL BETWEEN 315 PM AND 5 PM EDT.
ALSO...LETCHER COUNTY EMERGENCY MANAGEMENT REPORTED THAT MAIN
STREET IN FLEMING NEON IS STILL FLOODED AND CLOSED TO TRAFFIC.
FLASH FLOODING IS BEING CAUSED BY EXCESSIVE RUNOFF FROM RECENT
PRECIPITATION THAT HAS FALLEN ACROSS THE AREA AND ADDITIONAL
RAINFALL SHOULD CONTINUE THE FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3723 8248 3719 8256 3718 8260 3713 8268
3712 8272 3710 8272 3709 8274 3719 8291
3726 8285 3728 8273 3725 8264 3725 8256
$$
PELTON1 follow-up statement
000
WGUS73 KJKL 172204
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
604 PM EDT WED JUN 17 2009
KYC133-195-172211-
/O.CAN.KJKL.FF.W.0033.000000T0000Z-090617T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-LETCHER KY-
604 PM EDT WED JUN 17 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
LETCHER AND EXTREME SOUTHWESTERN PIKE COUNTIES...
EMERGENCY MANAGEMENT REPORTS THAT EARLIER FLOOD WATERS HAVE RECEDED.
MUD AND DEBRIS REMAINS ON ROADWAYS IN THE VICINITY OF DORTON AND
FLEMING-NEON. HOWEVER...FLOODING IS NO LONGER OCCURRING.
THEREFORE...THE FLASH FLOOD WARNING THAT HAD BEEN IN EFFECT FOR
NORTHEASTERN LETCHER AND EXTREME SOUTHWESTERN PIKE COUNTIES HAS BEEN
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3723 8248 3719 8256 3718 8260 3713 8268
3712 8272 3710 8272 3709 8274 3719 8291
3726 8285 3728 8273 3725 8264 3725 8256
$$
PELTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:07 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 17, 3:07 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 307 PM EDT WED JUN 17 2009 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED VERY UNSTABLE ATMOSPHERE WITH A MODEST AMOUNT OF SHEAR HAS LED TO SEVERE THUNDERSTORMS AFFECTING THE AREA THIS AFTERNOON. A VERY MOIST AIR MASS WITH PRECIPITABLE WATER ABOVE 1.5 INCHES WAS OVER OUR SOUTHERN COUNTIES EARLY IN THE AFTERNOON...ENHANCING THE THREAT OF HEAVY RAINFALL. WITH MANY AREAS HAVING SIGNIFICANT RAINFALL IN RECENT DAYS IN THAT SAME AREA...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE INTO EARLY EVENING. A SHORTWAVE TROUGH ENHANCING THE CONVECTION WILL BE SHIFTING SOUTHEAST OF THE AREA EARLY THIS EVENING. DRIER AIR WILL BE MOVING IN ALOFT BY THE START OF THE FIRST PERIOD...WITH THE HIGH MOISTURE CONTENT ONLY EXPECTED TO REMAIN IN THE LOWEST LEVELS. ALONG WITH LOSS OF HEATING...THIS SHOULD LEAD TO THE DEMISE OF MOST THUNDERSTORMS...AND WILL ONLY CARRY A 20 PERCENT POP IN THE FIRST PERIOD AFTER 00Z. ON THURSDAY STRONG HEATING OF HIGH DEW POINT LOW LEVEL AIR MAY AGAIN LEAD TO THUNDERSTORM DEVELOPMENT...ESPECIALLY WITH WEAK CONVERGENCE AND A BIT OF LIFT PROVIDED BY A POORLY DEFINED WARM FRONT STILL IN THE AREA. FOCUSING MECHANISMS WILL BE WEAK...SO CONFIDENCE IN THE FORECAST FOR CONVECTION IS NOT HIGH. WITH THE INSTABILITY AND SHEAR EXPECTED...SEVERE WEATHER WILL AGAIN BE A THREAT IF STORMS OCCUR. MODELS DISAGREE ON POTENTIAL FOR CONVECTION TO LINGER INTO THURSDAY NIGHT. WITH LOSS OF HEATING AND THE WARM FRONT TRYING TO LIFT FURTHER NE...WILL GO TOWARD THE LOWER END OF MOS POP GUIDANCE AND USE A 20 PERCENT POP. ON FRIDAY...WE SHOULD BE INTO THE WARM SECTOR AND WILL LIKELY STAY CAPPED. THE SUNSHINE AND WARM AIR MASS SHOULD YIELD SOME OF THE HOTTEST WEATHER OF THE YEAR SO FAR...WITH HIGHS TOPPING 90 IN MOST PLACES. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED SHORT TERM CONCERNS PROHIBITED MUCH WORK ON LONG TERM PERIOD. A GLANCE AT THE 17/12Z GFS/ECMWF SEEM TO SUGGEST INHERITED FORECAST IS IN GOOD SHAPE THOUGH AS COLD FRONTAL BOUNDARY REMAINS ON TRACK TO PASS THROUGH THE REGION LATE FRIDAY NIGHT OR ON SATURDAY FOLLOWED BY WHAT APPEARS TO BE A PERIOD OF SEASONABLY WARM AND DRY CONDITIONS. CHANGES TO THE INHERITED GRIDS WERE LIMITED TO A SLIGHT SLOWING DOWN OF THE FRONTAL PASSAGE ON SATURDAY AND THEN A SLIGHT BOOST IN TEMPS AND DEWPOINTS SUNDAY INTO EARLY NEXT WEEK AS THE AIRMASS BEHIND THE FRONT DOES NOT SEEM TO BE AS DRY OR COOL AS EARLIER ANTICIPATED. WILL ALSO INTRODUCE WEDNESDAY WITH A SLIGHT CHANCE OF MAINLY AFTERNOON THUNDERSTORMS AS DEWPOINTS RETURN TO THE UPPER 60S AND TEMPS MAX OUT IN THE MID TO UPPER 80S. && .AVIATION.../18Z TO 18Z/ SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING AT TAF ISSUANCE TIME IN THE SOUTHERN PORTION OF THE FORECAST AREA...GENERALLY AROUND KJKL SOUTHWARD. ADDITIONAL DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON... WITH A DIMINISHING TREND TOWARD EVENING. SOME OF THE STORMS MAY CONTAIN HAIL AND HIGH WINDS...WITH CONDITIONS IFR AND WORSE. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS ARE EXPECTED. ONCE ANY LINGERING STORMS DIMINISH EARLY THIS EVENING...QUIET WEATHER IS EXPECTED INTO THE DAY ON THURSDAY. HOWEVER...AREAS OF FOG WILL DEVELOP TONIGHT. THE FOG MAY BE LOCALLY DENSE WITH VLIFR CONDITIONS...ESPECIALLY IN VALLEYS WHERE RAIN OCCURS THIS AFTERNOON. ANY FOG WILL DISSIPATE AFTER SUNRISE ON THURSDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ058- 068-069-079-080-083>088-108>118-120. FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ068-069-079- 080-083>088-107-109>120. && SHORT TERM...HAL LONG TERM...ABE AVIATION...HAL
Hazardous weather outlook, Jun 17, 4:00 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 400 AM EDT WED JUN 17 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 400 AM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...A SATURATED GROUND COMBINED WITH THE POTENTIAL OF HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS...COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...THEN AGAIN FROM FRIDAY NIGHT THROUGH THROUGH SATURDAY EVENING. AN ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR SEVERAL ROUNDS OF RAIN THROUGH THE REMAINDER OF THE WORK WEEK COULD PRODUCE SOME LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Special weather statement, Jun 17, 2:25 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 225 PM EDT WED JUN 17 2009 KYZ113>117-171845- OWSLEY-KNOTT-PERRY-CLAY-LESLIE- 225 PM EDT WED JUN 17 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN OWSLEY AND EXTREME SOUTHWESTERN KNOTT AND PERRY AND NORTHEASTERN CLAY AND NORTHERN LESLIE COUNTIES THROUGH 245 PM EDT WEDNESDAY AFTERNOON... AT 216 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PANCO...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR CONFLUENCE AROUND 225 PM EDT...BULAN AROUND 230 PM EDT...ARY AROUND 235 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. RICHEY
Local storm report, Jun 17, 2:34 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FUNNEL CLOUD 4 NW WILLIAMSBURG 36.78N 84.22W
06/17/2009 WHITLEY KY TRAINED SPOTTER
SPOTTER REPORTED A FUNNEL CLOUD AT THE WHITLEY COUNTY
AIRPORT.
&&
DSTAMPERLocal storm report, Jun 17, 2:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL WILLIAMSBURG 36.74N 84.17W
06/17/2009 E1.75 INCH WHITLEY KY TRAINED SPOTTER
WALL CLOUD MOVING SE. HEAVY RAIN. GOLF BALL SIZED HAIL.
&&
DSTAMPERLocal storm report, Jun 17, 2:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL GOLDBUG 36.79N 84.17W
06/17/2009 E1.75 INCH WHITLEY KY EMERGENCY MNGR
GOLF BALL SIZED HAIL AND FUNNEL CLOUD AT GOLDBUG.
&&
DSTAMPERLocal storm report, Jun 17, 3:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FUNNEL CLOUD WILLIAMSBURG 36.74N 84.17W
06/17/2009 WHITLEY KY COUNTY OFFICIAL
DISPATCH REPORTS A FUNNEL CLOUD CURRENTLY OVER COURT
HOUSE.
&&
DSTAMPERSpecial weather statement, Jun 17, 3:07 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 307 PM EDT WED JUN 17 2009 KYZ068-069-080-114-116-171930- ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY- 307 PM EDT WED JUN 17 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHERN JACKSON AND SOUTHWESTERN OWSLEY AND EAST CENTRAL ROCKCASTLE AND NORTHWESTERN CLAY AND NORTHEASTERN LAUREL COUNTIES THROUGH 330 PM EDT WEDNESDAY AFTERNOON... AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COOKSBURG... MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE NEAR DANGO AROUND 315 PM EDT...MIDDLEFORK AROUND 320 PM EDT...DEESE AROUND 325 PM EDT...ANNVILLE AROUND 330 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. RICHEY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 27 min |
| Jun 16, 11:38 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 17, 12:50 AM EDT | Areal Flood Advisory | JKL | Clay, Knott, Leslie, Letcher, Perry | 3 hr |
| Jun 17, 12:58 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| Jun 17, 2:27 AM EDT | Flash Flood Warning | JKL | Floyd, Pike | 4 hr |
| Jun 17, 3:58 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knott, Leslie, Letcher, Perry | 47 min |
| Jun 17, 9:56 AM EDT | Areal Flood Advisory | JKL | Knott, Letcher, Pike | 4 hr |
| Jun 17, 11:13 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 4 hr |
| Jun 17, 12:12 PM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Jackson and 17 more | 8 hr |
| Jun 17, 1:41 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 49 min |
| Jun 17, 2:25 PM EDT | Tornado Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 35 min |
| Jun 17, 2:37 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Whitley | 3 hr |
| Jun 17, 2:50 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 40 min |
| Jun 17, 2:52 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Magoffin, Pike | 53 min |
| Jun 17, 2:56 PM EDT | Flash Flood Warning | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 6 hr |
| Jun 17, 2:57 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 33 min |
| Jun 17, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 47 min |
| Jun 17, 3:24 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:28 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 32 min |
| Jun 17, 3:35 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 40 min |
| Jun 17, 3:39 PM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:45 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 45 min |
| Jun 17, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 65 min |
| Jun 17, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 36 min |
| Jun 17, 4:13 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 47 min |
| Jun 17, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 51 min |
| Jun 17, 4:52 PM EDT | Flash Flood Warning | JKL | Floyd, Martin, Pike | 3 hr |
| Jun 17, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 22 min |
| Jun 17, 5:03 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, Leslie and 5 more | 4 hr |
| Jun 17, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 53 min |
| Jun 17, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 46 min |
| Jun 17, 6:50 PM EDT | Tornado Warning | JKL | McCreary, Whitley | 40 min |
| Jun 17, 6:58 PM EDT | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 2 hr |
| Jun 17, 7:23 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 14 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.